Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Conjugacy separating representations of free groups

Author: B. A. F. Wehrfritz
Journal: Proc. Amer. Math. Soc. 40 (1973), 52-56
MSC: Primary 20E05
MathSciNet review: 0374269
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $ G$ is a free group and $ g$ is an element of $ G$ we show that there exists a residually finite (commutative) integral domain $ R$ and a faithful matrix representation $ \rho $ of $ G$ over $ R$ of finite degree such that the conjugacy class of $ g\rho $ in $ G\rho $ is closed in the topology induced on $ G\rho $ by the Zariski topology on the full matrix algebra. It follows that free groups are conjugacy separable, a result obtained by a number of authors, see [1], [5] and [6].

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20E05

Retrieve articles in all journals with MSC: 20E05

Additional Information

Keywords: Free groups, conjugacy separable, faithful representations
Article copyright: © Copyright 1973 American Mathematical Society